Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 142, NWS Aberdeen, SD

July 25, 2012Edmunds County, McPherson County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 25, 2012, 3:41 AM CDT for Edmunds County, McPherson County, South Dakota. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 3:41 AM CDT (08:41 UTC)
Expired
Jul 25, 2012, 4:30 AM CDT
In force
49 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edmunds County, SD, McPherson County, SD

The radar

The Aberdeen radar (KABR), 73 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:45 AM CDTTSTM WND DMG7 S Hosmer, SDEMERGENCY MANAGER RELAYS REPORTS OF SEVERAL BUILDINGS AND GRAIN BINS DAMAGED BY STRONG WINDS CLUSTERED IN NORTHEAST COTTONWOOD TOWNSHIP. RADAR ESTIMATED TIME.
Jul 25, 3:48 AM CDTTSTM WND DMG4 S Hosmer, SDQUARTER HAIL ALONG WITH STRONG WINDS. SKYLIGHTS BLOWN OUT AND CROP AND FENCE DAMAGE. TIME ESTIMATED FROM RADAR.
Jul 25, 3:48 AM CDTHAIL 14 S Hosmer, SDQUARTER HAIL ALONG WITH STRONG WINDS. SKYLIGHTS BLOWN OUT AND CROP AND FENCE DAMAGE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2782 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS53 KABR 250841
SVRABR
SDC045-089-250930-
/O.NEW.KABR.SV.W.0142.120725T0841Z-120725T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
341 AM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  SOUTH CENTRAL MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 430 AM CDT

* AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOWDLE...OR 21 MILES EAST OF SELBY...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOSMER AROUND 355 AM CDT...
  ROSCOE AROUND 400 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4566 9915 4546 9902 4536 9967 4554 9970
TIME...MOT...LOC 0841Z 250DEG 30KT 4544 9958
WIND...HAIL 60MPH 1.00IN

$$
PARKIN
2 follow-up statements
916 
WWUS53 KABR 250911
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
411 AM CDT WED JUL 25 2012

SDC045-089-250930-
/O.CON.KABR.SV.W.0142.000000T0000Z-120725T0930Z/
MCPHERSON SD-EDMUNDS SD-
411 AM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EDMUNDS AND SOUTH CENTRAL MCPHERSON COUNTIES UNTIL 430 AM CDT...

AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF ROSCOE...OR 12
MILES NORTHWEST OF IPSWICH...MOVING EAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL EDMUNDS AND SOUTH CENTRAL MCPHERSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4542 9930 4557 9945 4566 9915 4546 9902
TIME...MOT...LOC 0912Z 250DEG 30KT 4556 9916
WIND...HAIL 60MPH <.75IN

$$
PARKIN
380 
WWUS53 KABR 250927
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
427 AM CDT WED JUL 25 2012

SDC045-089-250938-
/O.EXP.KABR.SV.W.0142.000000T0000Z-120725T0930Z/
MCPHERSON SD-EDMUNDS SD-
427 AM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EDMUNDS AND
SOUTH CENTRAL MCPHERSON COUNTIES WILL EXPIRE AT 430 AM CDT/330 AM
MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4542 9930 4557 9945 4566 9915 4546 9902
TIME...MOT...LOC 0928Z 250DEG 30KT 4561 9898

$$
PARKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:35 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 25, 12:35 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1235 AM CDT WED JUL 25 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

STORMS ACROSS CENTRAL SD HAVE WEAKENED BELOW SEVERE LIMITS AND NOW
JUST DEALING WITH AN AREA OF MODERATE TO HEAVY RAIN MOVING
NORTHEAST. SEVERE THREAT STILL THERE SO WILL LET SVR WATCH 515
RIDE FOR A WHILE AND EVALUATE LATER. MADE SOME CHANGES TO WX/POP
GRIDS FOR THE REMAINDER OF THE EVENING BASED ON CURRENT RADAR
TRENDS. ADDITIONAL DEVELOPMENT OVER WESTERN SD MAY MOVE INTO THE
WESTERN CWA LATER TONIGHT SO INCREASED POPS AFTER 06Z FOR THOSE
COUNTIES. ALSO INCREASED SKY COVER FOR THE REMAINDER OF THE NIGHT
AS BLOW OFF FROM CONVECTION WILL LIKELY KEEP SKIES MOSTLY CLOUDY
OVER THE AREA ALL NIGHT.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
NOT A PARTICULARLY HIGH CONFIDENCE FORECAST FOR TNT GIVEN CURRENT
CAP ACROSS THE REGION. LATEST MSAS INDICATES A SFC LOW DEVELOPING
NEAR K9V9 AS ENERGY RIDES INTO THE MID LEVEL RIDGE OVER THE AREA.
WEAK ELEVATED THUNDER HAS ALREADY DEVELOPED ACROSS THE NORTHEAST
CWA DUE TO INCREASING WAA AHEAD OF PREVIOUSLY MENTIONED SYSTEMS.
FOR TNT S/W OVER SOUTHWEST ND/NORTHWEST SD WILL CONTINUE TO PUSH
E-NE AND SHOULD GRADUALLY CRASH HEIGHTS ACROSS THE NORTHERN
PLAINS. HOWEVER THE MODELS CONTINUE TO ADVERTISE A PRETTY HEALTHY
EML OVERTOP THE SURFACE BOUNDARY AND WARM SECTOR AS IT MOVES EAST.
THUS HAVE TO WONDER IF SFC BASED CONVECTION WILL INDEED BE ABLE TO
FIRE UP? MOST MODEL RUNS INCLUDING GFS ENSEMBLES/SREF NOW INDICATE
HIGHER PROBABILITIES FOR AN MCS SPREADING ACROSS NORTH DAKOTA AND
PERHAPS CLIPPING THE NORTHERN ABR CWA ON THE PERIPHERY OF THE CAP.
DEEP LAYER SHEAR ACROSS THE NORTHERN CWA IS ADEQUATE FOR
SUPERCELLS BUT THE BETTER NUMBERS ARE UP IN NORTH DAKOTA.
LIKEWISE...LOW LEVEL SHEAR ISNT HALF BAD ALONG THE ND/SD BORDER
THIS EVENING SO WILL NEED TO KEEP THIS IN MIND IF STORMS GET
GOING. MOISTURE CONVERGENCE VIA PWAT PROGS LOOKS STRONGEST OVER
SOUTHEAST NORTH DAKOTA AND CENTRAL MINNESOTA THIS EVENING AND
OVERNIGHT. THAT COULD CERTAINLY LEAD TO SOME PRETTY HEFTY RAIN
AMOUNTS OVER THE FAR NORTHEAST CWA AND THUS WILL INCLUDE MENTION
OF SUCH IN THE FORECAST FOR THAT AREA.

THE REST OF THE FORECAST IS MORE STRAIGHT FORWARD. BEHIND THE FRONT
A REFRESHING SFC HIGH GRADUALLY BUILDS SOUTH INTO THE REGION ON
THE BACKSIDE OF A MID LEVEL TROF DIVING TOWARD THE UPPER
MISSISSIPPI RIVER VALLEY. SOME ENERGY FROM THAT TROF SKIRTS THE
FAR NORTHEAST CWA ON THURSDAY AND COULD PROVIDE FOR A FEW SHOWERS
OR STORMS DURING THE HEAT OF THE DAY. THURSDAY NIGHT SHOULD BRING
THE COOLEST TEMPERATURES WE HAVE SEEN IN A WHILE AS DRY AIR
ADVECTS IN FROM THE NORTH.

TEMPERATURES WILL STILL BE NEAR OR ABOVE NORMAL FOR
WEDNESDAY...BUT THEN SHOULD DROP TO NEAR OR BELOW NORMAL FOR
THURSDAY AND FRIDAY AS THAT SURFACE HIGH FILTERS ACROSS THE
REGION.

.LONG TERM...FRIDAY THROUGH TUESDAY
EXTENDED FORECAST CONTINUES TO FEATURE DECENT AGREEMENT IN
HANDLING LONG TERM TRENDS. THE FLOW WILL BE DOMINATED BY BROAD
UPPER RIDGE OVERHEAD...REMINISCENT OF THE RECENT REGIME WITH
SEVERAL MINOR DIFFERENCES. THE FLOW WILL FEATURE SEVERAL WEAK
EMBEDDED WAVES TO PROVIDE THE IMPETUS FOR CONVECTION...BUT
AGAIN...TIMING OF INDIVIDUAL FEATURES REMAINS UNCERTAIN THIS FAR
OUT. THE MAIN DIFFERENCES...H7 TEMPERATURES WILL RUN IN LOW TEENS
CELSIUS...LESS OF A CAP THAN IN RECENT DAYS. THE CENTER OF THE MID
LEVEL RIDGE IS A LITTLE MORE WESTWARDS IN COMPARISON...SO MOISTURE
RETURN WILL BE MORE PACIFIC IN NATURE VS WHEN TAPPING THE HIGHER
HUMIDITY OF THE GULF OF CALIFORNIA...SO ANTICIPATE A GREATER
PERIOD OF MID LEVEL DRY AIR FOR LESS OVERALL THUNDERSTORM
COVERAGE. H85 TEMPERATURES WILL BE SOMEWHAT MODERATED...MORE
LIKELY IN THE LOW TO MID 20S.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR FLYING WEATHER CONDITIONS /OUTSIDE OF CONVECTION AREAS/ ARE
EXPECTED OVER THE NEXT 24 HOURS. THUNDERSTORMS CONTINUE TO MOVE
NORTHEAST ACROSS THE FORECAST AREA EARLY THIS MORNING...HAVING
ALREADY WORKED THE KPIR TERMINAL OVER. STORMS ARE EXPECTED TO
PERSIST THROUGH MID-MORNING..WITH THE KABR/KATY TERMINALS NOW
HOLDING THE HIGHEST PROBABILITY OF SEEING THUNDERSTORMS OVER THE
NEXT 6 HOURS. THAT SAID...THERE ARE ADDITIONAL SHOWERS AND STORMS
DEVELOPING/MOVING UP INTO WESTERN SOUTH DAKOTA OUT OF
WYOMING...PLACING THE KPIR AND KMBG TERMINALS INTO ANOTHER ROUND
OF POTENTIAL CONVECTION MAINLY BETWEEN 09Z AND 15Z WEDNESDAY.

CONTINUING TO MENTION THUNDER IN THE TAFS FOR THESE REASONS. WINDS
WILL CONTINUE TO SLOWLY SHIFT AROUND TO NORTH/NORTHWEST BEHIND A
SLOW MOVING COLD FRONT EARLY THIS MORNING THROUGH THE DAY TODAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...TMT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jul 24, 4:56 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
456 AM CDT TUE JUL 24 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-251000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
456 AM CDT TUE JUL 24 2012 /356 AM MDT TUE JUL 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL
SOUTH DAKOTA LATE THIS AFTERNOON INTO THE EARLY EVENING. SOME
STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. SCATTERED
STORMS ARE EXPECTED TO CONTINUE EAST ACROSS THE AREA OVERNIGHT
WITH A CONTINUED THREAT FOR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LINGERING CHANCE FOR SHOWERS AND STORMS IS IN THE FORECAST FOR
WEDNESDAY...BUT THE SEVERE THREAT APPEARS VERY LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY BY EARLY EVENING ACROSS NORTH
CENTRAL SOUTH DAKOTA.

TMT

In the hours before

Special weather statement, Jul 24, 10:00 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1000 PM CDT TUE JUL 24 2012

SDZ033-045-250345-
JONES-STANLEY-
900 PM MDT TUE JUL 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JONES
AND SOUTHERN STANLEY COUNTIES UNTIL 945 PM MDT/1045 PM CDT/...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VAN METRE...OR 19 MILES NORTH OF MURDO...
MOVING NORTHEAST AT 20 MPH.

A FEW LOCATIONS IN THE ADVISORY INCLUDE WENDTE AND FORT PIERRE.

SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
WEDNESDAY MORNING/300 AM CDT WEDNESDAY MORNING/ FOR NORTH CENTRAL
SOUTH DAKOTA.

&&

CONNELLY
Special weather statement, Jul 25, 1:26 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
126 AM CDT WED JUL 25 2012

SDZ015-250715-
DEWEY-
1226 AM MDT WED JUL 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
DEWEY COUNTY UNTIL 115 AM MDT...

AT 1223 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DUPREE...MOVING NORTHEAST AT 40 MPH.

A FEW LOCATIONS IN THE ADVISORY INCLUDE LANTRY...EAGLE BUTTE...
ISABEL...GREEN GRASS...PARADE...FIRESTEEL...LITTLE MOREAU REC AREA
AND TIMBER LAKE.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT
WEDNESDAY MORNING FOR NORTH CENTRAL SOUTH DAKOTA.

&&

PARKIN
Special weather statement, Jul 25, 2:01 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
201 AM CDT WED JUL 25 2012

MNZ039-046-SDZ008-250745-
BIG STONE-ROBERTS-TRAVERSE-
201 AM CDT WED JUL 25 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN BIG
STONE...NORTHERN ROBERTS AND TRAVERSE COUNTIES UNTIL 245 AM CDT...

AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE ROCK TO 8
MILES SOUTHWEST OF WHEATON TO WILMOT...MOVING EAST AT 45 MPH.

A FEW LOCATIONS IN THE ADVISORY INCLUDE WHEATON...TINTAH...BARRY...
DUMONT...COLLIS...CHARLESVILLE...GRACEVILLE...CLINTON AND JOHNSON.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAIN
IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

PARKIN
Local storm report, Jul 25, 2:21 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
221 AM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     12 WNW EAGLE BUTTE      45.07N 101.47W
07/25/2012  M58 MPH          DEWEY              SD   MESONET

            TIME ESTIMATED

&&

EVENT NUMBER ABR1200299

TMT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:19 PM CDTSevere Thunderstorm WarningABRJones, Stanley41 min
Jul 24, 10:27 PM CDTSevere Thunderstorm WarningABRHughes, Stanley, Sully25 min
Jul 25, 1:33 AM CDTSevere Thunderstorm WarningABRDewey42 min
Jul 25, 4:05 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson40 min
Jul 25, 4:44 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson14 min
Jul 25, 5:04 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Day, Spink41 min
Jul 25, 5:37 PM CDTSevere Thunderstorm WarningABRSpink13 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.